MAUDE Adverse Event Report: TRACOE MEDICAL GMBH TRACOE TWIST TRACHEOSTOMY CANNULA; TRACOE TWIST TRACHEOSTOMY CANNULA WITH CUFF

TRACOE MEDICAL GMBH TRACOE TWIST TRACHEOSTOMY CANNULA; TRACOE TWIST TRACHEOSTOMY CANNULA WITH CUFF
Model Number REF 301-08
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of this incidents needs further details from the user/customer.These are: - were a cuff check performed with both tracheostomy tubes before use - not reported.- which method was used to measure the cuff pressure? - not reported.- what was the measured pressure when the leakage was detected? - not reported.Furthermore, both affected tubes returned to tracoe for investigation.On both tubes a tiny little hole was detected nearly at the same place in the distal part of the cuff.After 14 days (1.Cannula) and 21 days (2.Cannula) of use the cuff of the twist tracheostomy tube leaked.There are several causes possible which all lead to the same defect of a cuff leakage.1.Sharp edged structures of the tracheostoma or trachea (cartilage) rub against the thin cuff material.It was not communicated if an initial cuff test was performed with both cannulas.But the use time of 14 and 21 days showed that the cuff was tight for a long time and some influences of use have led to a leakage.Because of missing details from use it keeps unclear which kind of influences supported the defect occurance.
 
Event or Problem Description
After 14 days (1.Cannula) and 21 days (2.Cannula) of use the cuff or the cuff system of the tracoe twist tracheostomy cannula leaked.On both cannulas a tiny little hole was detected at more or less the same place.T was reported that the patient was shortly desaturated and need a tube change.

Brand Name
TRACOE TWIST TRACHEOSTOMY CANNULA
Common Device Name
TRACOE TWIST TRACHEOSTOMY CANNULA WITH CUFF
Manufacturer (Section D)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM  55268
Manufacturer (Section G)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
Manufacturer Contact
margarete halle
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
MDR Report Key20083880
Report Number8010485-2024-00028
Device Sequence Number7838164
Product Code JOH
UDI-Device Identifier04035324033010
UDI-Public04035324033010
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREF 301-08
Device Catalogue NumberREF 301-08
Device Lot Number1100005588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown